Alert archive / Tennessee / Flash Flood Warnings in 2002

Flash Flood Warning 44, NWS Nashville, TN

July 7, 2002Van Buren County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 7, 2002, 9:11 PM CDT for Van Buren County, Tennessee. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2002, 9:11 PM CDT (02:11 UTC)
Expired
Jul 7, 2002, 11:00 PM CDT
In force
109 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Van Buren County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 080211
FFWBNA
TNC175-080400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
905 PM CDT SUN JUL 7 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN VAN BUREN COUNTY IN TENNESSEE

* UNTIL 1100 PM CDT

* AT 900 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY 
  HEAVY RAIN OVER EAST VAN BUREN COUNTY. THE AREA OF HEAVY RAIN WAS
  MOVING VERY SLOWLY SOUTHWEST. RADAR INDICATED 2 TO 3 INCHES OF 
  RAIN HAD FALLEN IN THE PAST HOUR. 

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE OVER...
  EASTERN VAN BUREN COUNTY THROUGH 945 PM

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO
KNOW WHERE YOU ARE RELATIVE TO STREAMS, RIVERS OR CREEKS, WHICH CAN 
BECOME KILLERS DURING HEAVY RAINS. CAMPERS SHOULD MOVE TO HIGHER 
GROUND IF FLOODING THREATENS. DO NOT DRIVE THROUGH WATER OF UNKNOWN 
DEPTH.

$$

SH
LAT...LON 3569 8519 3584 8532 3565 8550 3542 8547

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 8:40 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 7, 8:40 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CDT SUN JUL 7 2002

AT 800 PM CDT...AN INVERTED TROUGH WAS LOCATED FROM KY/VA
BORDER...SOUTHWEST ACROSS THE CUMBERLAND PLATEAU AND INTO NORTHWEST
AL. SCATTERED THUNDERSTORMS ALONG THIS BOUNDARY HAVE BEEN DECREASING
IN COVERAGE AND INTENSITY DURING THE PAST HOUR. THE INVERTED TROUGH
WILL GRADUALLY MOVE WEST ACROSS THE MID STATE TONIGHT AND MONDAY.
WITH LOSS OF HEATING...DO NOT EXPECT MUCH MORE CONVECTION TONIGHT.
HOWEVER...CANNOT RULE OUT AN ISOLATED LATE NIGHT SHOWER IN AXIS OF
LOW LEVEL CONVERGENCE AND RELATIVELY HIGHER DEW POINTS. NO NEED FOR
POPS IN ZONES...BUT WILL KEEP AN EYE ON THE RADAR.

OTHERWISE...TEMPERATURES WILL BE ADJUSTED SLIGHTLY IN A FORECAST
UPDATE. DEW POINT TRENDS AND LAST NIGHT/S LOW TEMPERATURES FROM
RURAL LOCATIONS ACROSS MID TN SUGGEST THAT MANY AREAS WILL DIP INTO
THE 60S AGAIN. WILL GO WITH 65 TO 70 MID TN WITH MID 60S PLATEAU.
ON THE PLATEAU...SLIGHTLY HIGHER DEW POINTS AND SOME MOISTURE FROM
THIS EVENING/S ISOLATED STORMS WILL CAUSE PATCHY FOG LATE TONIGHT.

.BNA...NONE.
SH

In the hours before

Local storm report, Jul 7, 7:15 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
715 PM CDT SUN JUL 7 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    ESTILL SPRINGS            TN   WIND DAMAGE
07/07/02   FRANKLIN                       TREES DOWN REPORTED BY
                                          SHERIFF

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:13 PM CDTSevere Thunderstorm WarningOHXFranklin, Lincoln47 min
Jul 7, 9:07 PM CDTSevere Thunderstorm WarningOHXVan Buren38 min

Nearby

Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.